| Model Number |
08-1251-1 |
| Medical Device Problem Code |
Chemical Problem (2893)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
11/02/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
Event or Problem Description
A hemodialysis (hd) clinic biomedical technician (biomed) reported to fresenius customer service that a lot of naturalyte had low conductivity.Upon follow up, the biomed reported that before use, the conductivity was at 13.1.No patients were treated with the lot.Per the biomed, 6 cases are effected and now they are using naturalyte lots 20ntac025, 20ltac053, and 20ltac039.The biomed reported that there was no service to the machines and that they use bicarbonate naturalyte 45x, lot number 20ntbc001.A return goods authorization (rga) was issued to the clinic for product return.
Additional Manufacturer Narrative
Plant investigation: a product history review was performed.A review of the complaint management system identified 5 additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for lot no.20lxac098 indicated that 2195 cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20lxac098 met release specifications.As of 11/20/2020 no samples were returned.Samples are not needed to confirm the allegation.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20lxac098 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac098 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Based on the investigation performed, cause was traced to manufacturing.